# SDR CA980325023

- Difficulty date: March 8, 1998
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Cessna 414A
- Aircraft time: 7,906 hours
- Engine: Cont TSIO520NB
- Propeller: Mcauly 3AF32C93
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Blk
- Part number: 10391586
- Condition: Damaged
- Location: Magneto
- Component: Magneto, Bendix, 103492205
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MAGNETO WAS NOT OPERATING AND WAS SENT FOR REPAIR. INTERNAL INSPECTION REVEALED POINTS WERE WORN BEYOND LIMITS & MAGNETO WAS FULL OF WATER & OIL DUE TO FAILURE OF BEARING SEAL. DEFECTIVE PARTS WERE REPLACED, MAGNETO REPLACED, UNIT RETURNED TO SERVICE. 6 DAYS LATER SAME MAG WAS RETURNED FOR REPAIR. UPON TESTING, FOUND THERE WAS PROBLEM WITH DISTRIBUTOR BLOCK,AS NOT ALL LEADS WERE FIRING. INTERNAL INSP SHOWED A LARGE AMOUNT OF CARBON TRACKING CAUSED BY HIGH VOLTAGE SPARKS SEEKING A DIFFERENT PATH THAN TEST LEAD (A/C IGNITION LEAD). DISTRIBUTOR BLOCK WAS REPLACED.  MAGNETO RETURNED TO SERVICE.
